Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

July 11, 2012Clayton County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 11, 2012, 9:56 PM EDT for Clayton County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2012, 9:56 PM EDT (01:56 UTC)
Expired
Jul 11, 2012, 10:30 PM EDT
In force
34 min
Issued by
NWS Atlanta, GA

County Clayton County, GA

The radar

The Atlanta radar (KFFC), 28 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.9 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2012-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 564 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2012-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
564 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1486 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

330 
WWUS82 KFFC 120156
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
956 PM EDT WED JUL 11 2012

GAZ033-044-045-055-120230-
956 PM EDT WED JUL 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN DEKALB...CLAYTON
AND FULTON COUNTIES UNTIL 1030 PM EDT...

AT 951 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CAMPBELLTON TO 7 MILES SOUTHEAST OF
PANTHERSVILLE...MOVING NORTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
DEKALB...CLAYTON AND FULTON COUNTIES THROUGH 1030 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE CEDAR GROVE...
CAMPBELLTON...UNION CITY...HAPEVILLE...FAIRBURN...COLLEGE PARK...FORT
GILLEM...LAKE CITY...MORROW...RIVERDALE...FOREST PARK...CONLEY...
HARTSFIELD-JACKSON AIRPORT...EAST POINT AND GRESHAM PARK. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3360 8480 3363 8475 3362 8474 3366 8466
      3368 8466 3374 8458 3374 8425 3354 8433
      3354 8444 3355 8444 3353 8453 3352 8482
      3355 8483
TIME...MOT...LOC 0156Z 229DEG 11KT 3366 8473 3367 8450
          3366 8416

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 11, 9:50 PM EDT, 6 minutes earlier.

Area forecast discussion, Jul 11, 9:50 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
950 PM EDT WED JUL 11 2012

.UPDATE...

WILL SEND AN UPDATE SHORTLY JUST TO ADJUST WORDING OF THE
FORECAST. GENERAL TREND STILL LOOKS GOOD WITH HIGH POPS ESPECIALLY
NORTH /SPECIFICALLY THE METRO AREA AT AFD UPDATE TIME/ THROUGH
ABOUT 06Z...AND A DECREASING TREND THEREAFTER. LOCAL WRF AND HRRR
BOTH INDICATING THIS AS WELL...THOUGH CAPES SHOULD BEGIN DROPPING
OFF OVER THE NEXT FEW HOURS. HAVE NOT SEEN THE INTENSITY IN STORMS
TONIGHT THAT WE SAW YESTERDAY...THAT COULD BE BECAUSE OF THE CLOUD
COVER THIS MORNING AND IN THE END MAX TEMPS DID NOT GET NEARLY AS
WARM TODAY AS THEY DID YESTERDAY...AND THUS LOW-LEVEL LAPSE RATES
NOT QUITE AS STEEP. EXPECT TO SEE ANOTHER ROUND TOMORROW AFTERNOON
BUT THAT WILL BE REEVALUATED OVERNIGHT. FOR THIS EVENING...MAINLY
ONLY MINOR CHANGES TO POP TRENDS JUST TO ACCOUNT FOR CURRENT
CONVECTIVE COVERAGE...AS WELL AS THE TYPICAL UPDATE TO HOURLY
TEMPS AND DEWPOINTS. LOW TEMPS TONIGHT ARE KIND OF TRICKY AND AT
THIS POINT WITH THE SPOTTY NATURE OF INCREASED DEWPOINTS VS
DECREASED TEMPS...DO NOT HAVE ENOUGH CONFIDENCE TO MAKE ANY
CHANGES AT THIS TIME.

TDP

&&

.PREV DISCUSSION... /ISSUED 736 PM EDT WED JUL 11 2012/

PREV DISCUSSION... /ISSUED 308 PM EDT WED JUL 11 2012/

SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
WET TREND TO CONTINUE THROUGH THE SHORT TERM. LONGWAVE TROUGH ACROSS
THE NORTHEAST WILL LIFT NORTHWARD THROUGH THURSDAY AND EXPAND THE
HIGHER AREA OF MOISTURE NORTHWARD THAT IS ALONG THE STATIONARY FRONT
ACROSS SOUTHERN TN. AS THIS OCCURS THE UPPER RIDGE OVER THE
ATLANTIC WILL START BUILDING WESTWARD INTO THE CWA DURING THE SECOND
HALF OF THE SHORT TERM. EVEN WITH THIS...COPIOUS AMOUNTS OF MOISTURE
STILL REMAIN ACROSS THE CWA AND IN PARTICULAR THE NORTH THROUGH THE
SHORT TERM AND THUS FORECAST THROUGH THE SHORT TERM IS SIMILAR TO
THE PAST FEW DAYS. EXTENSIVE CLOUD COVERAGE THIS MORNING LIMITED THE
INSTABILITY ACROSS THE NORTHERN PART OF THE CWA AND THUS BEST CHANCE
OF SEVERE THROUGH TONIGHT APPEARS TO BE ACROSS THE SOUTHERN TWO
THIRDS OF THE CWA. NORTHERN THIRD MAY STILL SEE WIDESPREAD SHOWERS
AND SOME TSRA BUT SEVERE CHANCE WILL BE LESS ACROSS THAT AREA AT
LEAST FOR THE NEAR TERM.

WITH A LARGE AREA OF DEWPOINTS IN THE LOW 70S...THE PROXIMITY OF THE
BOUNDARY...WAVES RIDING ALONG THE FRONT...AND DECENT INSTABILITY
WITH MUCAPE VALUES AROUND 2000 J/KG...EXPECT INCREASED TSRA AGAIN
THURSDAY AS COMPARED TO NORMAL SUMMERTIME DIURNALLY DRIVEN
CONVECTION. SIMILAR TO THIS MORNING THOUGH...CLOUD COVERAGE MAY PLAY
A FACTOR IN WHERE THE BEST INSTABILITY SETS UP. ALTHOUGH HEAVY RAIN
IS EXPECTED WITH THE TSRA AND TWO DAY HPC QPF TOTALS ARE ONE AND A
HALF INCHES ACROSS THE NORTH AND AROUND A HALF ACROSS CENTRAL
GA...SHOULD BE ABLE TO HANDLE THE AMOUNTS. WILL HAVE TO CONTINUE TO
MONITOR THOUGH FOR ANY ISOLATED FLASH FLOODING EVENTS FROM TSRA.

MAX TEMPS FOR THURSDAY ARE CLOSE TO THE WARMER MAV AS THE MET
APPEARS TO BE TOO COOL. MAX TEMPS WILL CONTINUE TO BE A FEW DEGREES
BELOW NORMAL ON THURSDAY WITH THE CLOUD COVERAGE AND RAIN. LOW TEMPS
THOUGH ARE CLOSER TO A MAV/MET BLEND.

11

LONG TERM /FRIDAY THROUGH WEDNESDAY/...
MODEL TRENDS THROUGH THE EXTENDED FORECAST PERIOD CONTINUE TO
INDICATE A RETURN OF UPPER RIDGING ACROSS THE REGION. CURRENT
EXTENDED FORECAST HAS THIS COVERED WELL SO I WILL NOT BE MAKING ANY
CHANGES TO THE LONG TERM GRIDS AT THIS TIME.

20

PREV LONG TERM DISCUSSION...

LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
/ISSUED 411 AM EDT WED JUL 11 2012/
UPPER TROUGH OVER THE LOWER MISSISSIPPI VALLEY PERSISTING INTO THE
END OF THE WEEK WITH SHORT WAVE ENERGY MOVING THROUGH IT. THIS MAY
CONTINUE TO ENHANCE CONVECTION MAINLY NORTH GEORGIA SO HAVE KEPT
LIKELY POPS FOR THAT AREA THROUGH FRIDAY...WITH CHANCE ELSEWHERE.
AFTER THAT THE UPPER RIDGE BUILDS WESTWARD FROM THE ATLANTIC...PUSHING
AXIS OF BEST MOISTURE NORTHWARD INTO THE OHIO VALLEY. HOWEVER...THERE
WILL STILL BE A MOIST SOUTHEAST FLOW FROM THE ATLANTIC. HAVE
GRADUALLY TRIMMED POPS BACK ACROSS THE CWA FOR THE REMAINDER OF
THE PERIOD FOR A MORE DIURNAL PATTERN.

41

AVIATION...
00Z UPDATE...
WIDESPREAD CONVECTION REMAINS ACROSS SOUTHERN PORTIONS OF THE
AREA...WITH ONLY ISOLATED CONVECTION NORTH. HOWEVER...EXPECT AT
LEAST A BRIEF INCREASE IN COVERAGE THROUGH ABOUT 03-04Z...SO HAVE
CONTINUED TREND OF TEMPO TSRA EVERYWHERE. CONVECTION SHOULD
DECREASE AFTER 06Z BUT EXPECT IFR CIGS TO DEVELOP AROUND 09Z AT
ALL SITES EXCEPT MAYBE CSG. ADDITIONAL MOISTURE MOVING IN ON
THURSDAY WILL KEEP CIGS HOVERING BETWEEN LOW VFR AND MVFR THROUGH
THE DAY AS CONVECTION DEVELOPS AGAIN AFTER 18Z. EXPECT EASTERLY
WINDS THROUGH THE PERIOD.

//ATL CONFIDENCE...00Z UPDATE...
HIGH ON DEVELOPMENT OF CONVECTION THIS EVENING AND THURSDAY
EVENING...BUT LOW ON TIMING OF IMPACTS TO ATL.
MEDIUM ON WINDS AND SPEEDS.
HIGH ON DEVELOPMENT OF IFR CIGS OVERNIGHT...MEDIUM ON TIMING AND
ACTUAL CIG HEIGHT.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  85  69  89 /  80  60  60  40
ATLANTA         70  85  70  87 / 100  60  60  40
BLAIRSVILLE     67  78  68  82 /  70  80  60  60
CARTERSVILLE    70  83  71  88 / 100  70  60  50
COLUMBUS        71  89  72  91 /  80  50  40  40
GAINESVILLE     69  82  69  86 /  70  70  60  50
MACON           71  91  72  92 / 100  50  50  40
ROME            70  83  71  90 /  90  80  60  60
PEACHTREE CITY  69  85  69  88 / 100  50  50  40
VIDALIA         74  93  74  92 / 100  40  40  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 11, 4:31 AM EDT, 17 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
431 AM EDT WED JUL 11 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-120845-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
431 AM EDT WED JUL 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT
ACROSS NORTH AND CENTRAL GEORGIA.

.SYNOPSIS...
A WEAK SURFACE BOUNDARY WILL LINGER ACROSS NORTH GEORGIA THROUGH
TONIGHT WHILE AN UPPER LEVEL LOW REMAINS OVER THE LOWER
MISSISSIPPI RIVER VALLEY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE LARGE HAIL...
60 MPH WIND GUSTS AND FREQUENT LIGHTNING. HEAVY RAIN IS ALSO
POSSIBLE. THE BEST TIME FOR THUNDERSTORM DEVELOPMENT WILL BE THIS
AFTERNOON THROUGH TONIGHT.

.DISCUSSION...
THE SURFACE BOUNDARY AND THE UPPER LOW WILL COMBINE TO PRODUCE
MODERATE INSTABILITY AND ABUNDANT MOISTURE FOR SCATTERED TO
NUMEROUS THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA. WITH CAPES
INCREASING TO 2500 TO 3000...ISOLATED SEVERE STORMS ARE POSSIBLE
JUST ABOUT ANYWHERE IN NORTH AND CENTRAL GEORGIA. THE MAIN THREAT
WILL BE DAMAGING WINDS. PEA TO QUARTER SIZED HAIL IS ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY. DUE TO A PERSISTENT
SURFACE BOUNDARY...THUNDERSTORMS WILL BE MORE NUMEROUS ACROSS
NORTH GEORGIA THROUGH THE PERIOD...AND THERE REMAINS THE THREAT OF
ISOLATED SEVERE STORMS ACROSS THE ENTIRE REGION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 11, 7:45 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
745 PM EDT WED JUL 11 2012

GAZ109-120015-
745 PM EDT WED JUL 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN DODGE COUNTY
UNTIL 815 PM EDT...

AT 741 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 8 MILES WEST OF EMPIRE TO 11 MILES
NORTHEAST OF ACHORD...MOVING NORTHWEST AT 25 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS DODGE
COUNTY THROUGH 815 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE JAY BIRD SPRINGS...ACHORD...GODWINSVILLE...CHAUNCEY...
UNION...EASTMAN...DUBOIS...GRESSTON...PLAINFIELD...EMPIRE...YONKERS..
.RODDY...CHESTER AND ROWLAND. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3198 8329 3207 8330 3210 8333 3218 8330
      3225 8337 3232 8328 3234 8330 3245 8318
      3245 8317 3242 8313 3215 8300 3219 8290
      3219 8287 3218 8287 3214 8296 3212 8294
      3190 8320
TIME...MOT...LOC 2344Z 147DEG 22KT 3233 8345 3217 8313
          3218 8282
Special weather statement, Jul 11, 8:33 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
833 PM EDT WED JUL 11 2012

GAZ050-061-120100-
833 PM EDT WED JUL 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN GREENE AND
HANCOCK COUNTIES UNTIL 900 PM EDT...

AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LIBERTY...MOVING SOUTH AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
GREENE AND HANCOCK COUNTIES THROUGH 900 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE VEAZEY...WHITE PLAINS...REYNOLDS
PLANTATION...LIBERTY AND SHOULDERBONE. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3332 8304 3333 8315 3334 8314 3339 8319
      3338 8322 3340 8322 3340 8324 3353 8322
      3350 8301
TIME...MOT...LOC 0033Z 008DEG 4KT 3342 8313
Special weather statement, Jul 11, 9:14 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
914 PM EDT WED JUL 11 2012

GAZ060-061-073-120145-
914 PM EDT WED JUL 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN PUTNAM...BALDWIN
AND HANCOCK COUNTIES UNTIL 945 PM EDT...

AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PLANT HARLEE BRANCH...MOVING NORTH AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
PUTNAM...BALDWIN AND HANCOCK COUNTIES THROUGH 945 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE PLANT HARLEE BRANCH AND
FLAT ROCK. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3330 8332 3325 8308 3305 8318 3314 8325
      3317 8334
TIME...MOT...LOC 0115Z 191DEG 4KT 3318 8324
Special weather statement, Jul 11, 9:32 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
932 PM EDT WED JUL 11 2012

GAZ020-032-120200-
932 PM EDT WED JUL 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN BARTOW AND COBB
COUNTIES UNTIL 1000 PM EDT...

AT 930 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JIM R MILLER PARK...MOVING NORTH AT 10 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS BARTOW AND
COBB COUNTIES THROUGH 1000 PM EDT. SOME LOCATIONS IN THE PATH OF THE
STORM INCLUDE JIM R MILLER PARK...MABLETON...POWDER SPRINGS...
SMYRNA...LOST MOUNTAIN PARK...DOBBINS AIR RESERVE BASE...DUE WEST...
MARIETTA...KENNESAW STATE UNIVERSITY...SANDY PLAINS...WHITE WATER
PARK...KENNESAW AND ACWORTH.

&&

LAT...LON 3411 8470 3410 8466 3408 8466 3408 8455
      3406 8444 3380 8453 3384 8473 3391 8473
      3393 8472 3395 8473
TIME...MOT...LOC 0132Z 192DEG 8KT 3391 8461
Special weather statement, Jul 11, 9:38 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
938 PM EDT WED JUL 11 2012

GAZ020-032-120200-
938 PM EDT WED JUL 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS...AND PENNY SIZED
HAIL IN BARTOW AND COBB COUNTIES UNTIL 1000 PM EDT...

AT 930 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JIM R MILLER PARK...MOVING NORTH AT 10 MPH.

HAIL THE SIZE OF PENNIES AND WIND GUSTS OF 45 MPH ARE LIKELY AS THIS
STORM MOVES ACROSS BARTOW AND COBB COUNTIES THROUGH 1000 PM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE JIM R MILLER
PARK...MABLETON...POWDER SPRINGS...SMYRNA...LOST MOUNTAIN
PARK...DOBBINS AIR RESERVE BASE...DUE WEST...MARIETTA...KENNESAW
STATE UNIVERSITY...SANDY PLAINS...WHITE WATER PARK...KENNESAW AND
ACWORTH.

&&

LAT...LON 3411 8470 3410 8466 3408 8466 3408 8455
      3406 8444 3380 8453 3384 8473 3391 8473
      3393 8472 3395 8473
TIME...MOT...LOC 0132Z 192DEG 8KT 3391 8461
Special weather statement, Jul 11, 9:56 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
956 PM EDT WED JUL 11 2012

GAZ033-044-045-055-120230-
956 PM EDT WED JUL 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN DEKALB...CLAYTON
AND FULTON COUNTIES UNTIL 1030 PM EDT...

AT 951 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CAMPBELLTON TO 7 MILES SOUTHEAST OF
PANTHERSVILLE...MOVING NORTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
DEKALB...CLAYTON AND FULTON COUNTIES THROUGH 1030 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE CEDAR GROVE...
CAMPBELLTON...UNION CITY...HAPEVILLE...FAIRBURN...COLLEGE PARK...FORT
GILLEM...LAKE CITY...MORROW...RIVERDALE...FOREST PARK...CONLEY...
HARTSFIELD-JACKSON AIRPORT...EAST POINT AND GRESHAM PARK. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3360 8480 3363 8475 3362 8474 3366 8466
      3368 8466 3374 8458 3374 8425 3354 8433
      3354 8444 3355 8444 3353 8453 3352 8482
      3355 8483
TIME...MOT...LOC 0156Z 229DEG 11KT 3366 8473 3367 8450
          3366 8416

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 8:33 PM EDTSpecial Weather StatementFFCGreene27 min
Jul 11, 9:14 PM EDTSpecial Weather StatementFFCBaldwin31 min
Jul 11, 9:32 PM EDTSpecial Weather StatementFFCCobb28 min
Jul 11, 9:38 PM EDTSpecial Weather StatementFFCCobb22 min
Jul 11, 9:39 PM EDTSevere Thunderstorm WarningFFCCobb39 min
Jul 11, 11:33 PM EDTSpecial Weather StatementFFCCobb42 min
Jul 11, 11:50 PM EDTFlash Flood WarningFFCCobb6 hr
Jul 12, 3:59 PM EDTSpecial Weather StatementFFCEmanuel31 min
Jul 12, 5:08 PM EDTSpecial Weather StatementFFCJohnson22 min
Jul 12, 5:50 PM EDTSpecial Weather StatementFFCFloyd25 min
Jul 12, 6:25 PM EDTSpecial Weather StatementFFCPutnam35 min
Jul 12, 6:37 PM EDTSpecial Weather StatementFFCFloyd23 min
Jul 12, 6:59 PM EDTSpecial Weather StatementFFCCarroll, Heard, Troup46 min
Jul 12, 7:01 PM EDTSpecial Weather StatementFFCHaralson29 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.